Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Smoking addict, high cholesterol, recurring TIA. Cause of recurrence?

I suffered TIA 12 DAYS ago which also happened 6 months ago which was due to high cholesterol , I took statin, it lowered my cholesterol. I then stopped statin 3 months ago. in my recent TIA my BP was 120/70 when in hospital for the TIA, I am a smoker but I did not smoke in hospital. Right now my BP is around 130/82. My question: Does smoking really cause TIA, or it attribute more to my high cholesterol which is 5. last episode was 4.2. Dr says optimal is 2.4. I read that if I quit smoking , my BP will raise, that worries me.
Asked On : Wed, 5 Dec 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Cardiologist 's  Response
Hi ,
Welcome to HCM ,
smoking will increase BP , heart rate , increase chances of having more number of TIAs and even major stroke , heart attack and many other side effect ,
so quit smoking completely ,
take your statin regularly ,
adopt healthy life style ,
adopt good food habit ,
avoid fatty foods ,
be in regular follow up with your doctor ,
take care
Answered: Wed, 5 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor